Queueing Systems

, Volume 30, Issue 3–4, pp 309–321 | Cite as

On the single server retrial queue subject to breakdowns

  • A. Aissani
  • J.R. Artalejo
Article

Abstract

This paper deals with a single server retrial queueing system subject to active and independent breakdowns. The objective is to extend the results given independently by Aissani [1] and Kulkarni and Choi [15]. To this end, we introduce the concept of fundamental server period and an auxiliary queueing system with breakdowns and option for leaving the system. Then, we concentrate our attention on the limiting distribution of the system state. We obtain simplified expressions for the partial generating functions of the server state and the number of customers in the retrial group, a recursive scheme for computing the limiting probabilities and closed-form formulae for the second order partial moments. Some stochastic decomposition results are also investigated.

retrial queues breakdowns stochastic decomposition 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Aissani, On the M/G/1/1 queueing system with repeated orders and unreliable server, J. Technology 6 (1988) 98-123 (in French).Google Scholar
  2. [2]
    A. Aissani, Unreliable queueing with repeated orders, Microelectronics and Reliability 33 (1993) 2093-2106.CrossRefGoogle Scholar
  3. [3]
    A. Aissani, A retrial queue with redundancy and unreliable server, Queueing Systems 17 (1994) 431-449.CrossRefGoogle Scholar
  4. [4]
    V.V. Anisimov and K.L. Atadzhanov, The diffusion approximation of systems with repeated calls, Theory Probab. Math. Statist. 44 (1992) 1-5.Google Scholar
  5. [5]
    V.V. Anisimov and K.L. Atadzhanov, Diffusion approximation of systems with repeated calls and an unreliable server, J. Math. Sci. 72 (1994) 3032-3034.CrossRefGoogle Scholar
  6. [6]
    J.R. Artalejo, New results in retrial queueing systems with breakdown of the servers, Statistica Neerlandica 48 (1994) 23-36.Google Scholar
  7. [7]
    J.R. Artalejo, Accessible bibliography on retrial queues, to appear in Math. Comput. Modell. (1998).Google Scholar
  8. [8]
    J.R. Artalejo and G.I. Falin, Stochastic decomposition for retrial queues, Top 2 (1994) 329-342.Google Scholar
  9. [9]
    G.I. Falin, A survey of retrial queues, Queueing Systems 7 (1990) 127-167.CrossRefGoogle Scholar
  10. [10]
    G.I. Falin, M. Martin and J.R. Artalejo, Information theoretic approximations for the M/G/1 retrial queue, Acta Informatica 31 (1994) 559-571.CrossRefGoogle Scholar
  11. [11]
    G.I. Falin and J.G.C. Templeton, Retrial Queues (Chapman and Hall, London, 1997).Google Scholar
  12. [12]
    S.W. Fuhrmann and R.B. Cooper, Stochastic decompositions in the M/G/1 queue with generalized vacations, Oper. Res. 33 (1985) 1117-1129.CrossRefGoogle Scholar
  13. [13]
    D.P. Gaver, A waiting line with interrupted service, including priorities, J. Roy. Statist. Soc. Ser. B 24 (1962) 73-90.Google Scholar
  14. [14]
    D.D. Kouvatsos, Entropy maximization and queueing network models, Ann. Oper. Res. 48 (1994) 63-126.CrossRefGoogle Scholar
  15. [15]
    V.G. Kulkarni and B.D. Choi, Retrial queues with server subject to breakdowns and repairs, Queueing Systems 7 (1990) 191-208.CrossRefGoogle Scholar
  16. [16]
    V.G. Kulkarni and H.M. Liang, Retrial queues revisited, in: Frontiers in Queueing, ed. J.H. Dshalalow (CRC Press, Boca Raton, FL, 1997) pp. 19-34.Google Scholar
  17. [17]
    T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Systems 2 (1987) 201-233.CrossRefGoogle Scholar

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • A. Aissani
    • 1
  • J.R. Artalejo
    • 2
  1. 1.Institut des Sciences Exactes, Departement de MathématiquesUniversité de BlidaBlidaAlgerie
  2. 2.Faculty of Mathematics, Department of Statistics and Operations ResearchUniversity Complutense of MadridMadridSpain

Personalised recommendations